Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 106, NWS St. Louis, MO

May 13, 2011Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 13, 2011, 10:27 AM CDT for Osage County, Missouri. It took effect at May 13, 2011, 12:51 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 13, 2011, 10:27 AM CDT (15:27 UTC)
In effect from
May 13, 2011, 12:51 PM CDT
Expired
May 13, 2011, 4:17 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 12.26 ft at May 14, 2011, 4:00 AM CDT.

actionminormoderate5101505/1305/14
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS43 KLSX 131527
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT FRI MAY 13 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY


.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.50 INCHES OF 
PRECIPITATION ACROSS THE BASIN DURING THE PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-141527-
/O.NEW.KLSX.FL.W.0106.110513T1751Z-110514T1840Z/
/WPHM7.1.ER.110513T1751Z.110513T1800Z.110513T1840Z.NO/
1027 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY AFTERNOON.
* AT 10:00 AM FRIDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 10.1 FEET LATER THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY EARLY EVENING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/14  05/15  05/16  05/17  05/18

MARIES RIVER
  WESTPHALIA      10.0    7.96       6.4    3.4    2.7    2.4    2.3
1 follow-up statement
062 
WGUS83 KLSX 132117
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT FRI MAY 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE MARIES RIVER NEAR WESTPHALIA...


                  PRECAUTIONARY/PREPAREDNESS ACTIONS...


         THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT.



&&

MOC151-132147-
/O.CAN.KLSX.FL.W.0106.000000T0000Z-110514T1840Z/
/WPHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT FRI MAY 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT  4:00 PM FRIDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.5 FEET.
  THE RIVER WILL CONTINUE TO FALL.
  

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/14  05/15  05/16  05/17  05/18

MARIES RIVER
  WESTPHALIA      10.0    8.66       6.5    3.7    2.9    2.6    2.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 6:00 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 13, 6:00 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT FRI MAY 13 2011

.DISCUSSION...
/429 AM CDT FRI MAY 13 2011/

REMNANTS OF THE MCS SHOULD BE PUSHING E-SE OF THE CWA BY 12Z FRI.
UPPER LEVEL LOW OVER ERN KS WILL MOVE SEWD TO S CNTRL MO BY 00Z SAT
WHILE CDFNT CURRENTLY EXTENDING FROM ERN WI SW THROUGH NERN KS MOVES
SEWD THROUGH THE FORECAST AREA TODAY. ALTHOUGH THE OPERATIONAL
MODELS GENERATE PRECIPITATION OVER MUCH OF OUR AREA THIS MRNG
PREFER THE 4 KM NCEP WRF MODEL WHICH HAS MORE DIURNALLY DRIVEN
CONVECTION FOR THIS AFTN. ALTHOUGH IT INITIALLY DEVELOPS MOST OF
THE CONVECTION ACROSS SERN MO EARLY THIS AFTN IT EVENTUALLY
GENERATES MORE CONVECTION ACROSS MUCH OF THE FORECAST AREA BY LATE
AFTN. AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS THE MODELS HAVE
NOT DONE A VERY GOOD JOB ON THE THE TIMING AND LOCATION OF THE
SHOWERS/STORMS. THE MODELS ARE A LITTLE MORE CONSISTENT FOR TGT IN
PLACING MOST OF THERE QPF FROM W CNTRL IL SW TO CNTRL MO...MAINLY
NW OF STL. THIS SEEMS REASONABLE AS THIS LOCATION IS N-NW OF THE
UPPER AND ASSOCIATED WEAK SFC LOW WHICH WILL MOVE TO SRN IL WRN KY
BY 12Z SAT. A GRADUAL COOLING TREND CAN BE EXPECTED AS THE MODELS
BRING COOLER AIR INTO THE AREA BEHIND THE SFC CDFNT/850 MB TROF
WITH THE 850 MB 8 DEGREE C ISOTHERM ADVECTING EWD TO STL BY 12Z
SAT. SHOWERS WILL CONTINUE ON SAT MAINLY FROM THE MISSISSIPPI
RIVER EWD AS THE UPPER/SFC LOW CONTINUE MOVING EWD. WITH PLENTY OF
LOW LEVEL CLOUDS AND N-NWLY LOW LEVEL WINDS MAX TEMPERATURES WILL
BE WELL BELOW NORMAL FOR MID MAY ON SAT. MAY HAVE A BRIEF BREAK IN
THE PRECIPITATION FOR MOST OF THE AREA SAT NGT BUT ANOTHER UPPER
LEVEL LOW IS FORECAST TO DROP SEWD THROUGH NRN AND ERN PORTIONS OF
MO ON SUN. MORE SHOWERS ARE EXPECTED FOR AT LEAST THE NRN AND ERN
PORTION OF THE AREA SUN AND SUN NGT. IT FINALLY LOOKS LIKE THE
POTENTIAL FOR RAIN WILL END BY MON...BUT A PROLONGED COOL PATTERN
IS EXPECTED FOR AT LEAST THE EARLY PORTION OF THE NEXT WORK WEEK
WITH THE UPPER LEVEL LOW REMAINING JUST EAST OF THE FORECAST AREA.

GKS

&&

.AVIATION...
/510 AM CDT FRI MAY 13 2011/

LARGE AREA OF IFR AND LIFR CIGS OVER SOUTH CENTRAL MO EXTENDS TO
JUST SOUTH OF KCOU TAF SITE THIS MORNING...AND WILL LIKELY REACH FAR
ENOUGH NORTH TO AFFECT KCOU BEFORE BREAKING UP AFTER SUNRISE.
STRONG MID LEVEL LOW PRESSURE SYSTEM OVER EASTERN KANSAS THIS
MORNING WILL MOVE EAST...SOUTHEASTWARD TODAY...AND SCATTERED
SHOWERS AND THUNDERSTORMS WILL REFIRE THIS AFTERNOON AS ATMOSPHERE
BECOMES INCREASINGLY UNSTABLE. EXPECT BEST CHANCE FOR THUNDER TO
BE OVER EASTERN MO...SO HAVE INCLUDED A TEMPO TSRA GROUP AT BOTH
KSTL AND KSUS...WITH SHRA AT BOTH KCOU AND KUIN. ASSOCIATED
SURFACE LOW WILL GRADUALLY MOVE EASTWARD EARLY THIS EVENING AND
ALLOW LOWER CIGS TO MOVE INTO THE REGION ON INCREASING NW WINDS.
THUNDERSTORMS WILL LIKELY DIMINISH THIS EVENING DUE TO LOSS OF
DAYTIME HEATING...HOWEVER SCATTERED SHOWERS ARE EXPECTED THROUGH
THE NIGHT DUE TO COLD TEMPS ALOFT. ALTHOUGH MODEL OUTPUT FORECASTS
IFR CIGS TONIGHT...HAVE KEPT CIGS IN THE MVFR RANGE TO MIMIC
CURRENT CIGS OVER KANSAS JUST WEST OF THE SURFACE LOW.

SPECIFICS FOR KSTL...MORNING IFR AND LIFR CIGS OVER SOUTH CENTRAL
MO HAVE FORMED AHEAD OF A COLD FRONT WHICH IS LOCATED BETWEEN KJLN
AND KSGF. THESE ARE NOT EXPECTED TO REACH KSTL BEFORE
SUNRISE...AND SUBSEQUENT MIXING SHOULD TEND TO BREAK UP THIS
EARLY MORNING CLOUD FIELD. COLD MID LEVEL LOW CURRENTLY OVER
SOUTHEAST KANSAS WILL MOVE EAST...SOUTHEASTWARD THROUGH THE
DAY...CREATING AN INCREASINGLY UNSTABLE ATMOSPHERE. HAVE INCLUDED
TEMPO TSRA WITH THIS IN MIND FOR A 3 HOUR BLOCK OF TIME. WHILE ANY
TSRA THAT DO FORM WILL LIKELY DISSIPATE AFTER SUNSET...SHRA WILL
REMAIN LIKELY THROUGH THE NIGHT. NW WINDS WILL INCREASE THIS
EVENING AS SURFACE LOW MOVES SLOWLY EASTWARD AND SURFACE PRESSURE
GRADIENT TIGHTENS. HAVE NOT GONE AS LOW AS MOS GUIDANCE ON CIGS
TONIGHT...AS CURRENT CONDITIONS OVER KANSAS ON BACKSIDE OF LOW
HAVE REMAINED IN THE MVFR RANGE.

BROWNING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 13, 5:34 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CDT FRI MAY 13 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
534 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TODAY WITH A SLIGHT
CHANCE OF THUNDERSTORMS TONIGHT AS A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM MOVES THROUGH SOUTHERN PORTIONS OF MISSOURI AND
ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

GKS

In the hours before

Local storm report, May 13, 10:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       3 ESE MIDWAY            38.97N  92.40W
05/12/2011  M4.00 INCH       BOONE              MO   TRAINED SPOTTER

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:43 PM CDTSevere Thunderstorm WarningLSXBoone47 min
May 12, 7:51 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway24 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningLSXCole49 min
May 12, 8:13 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe, Shelby47 min
May 12, 8:41 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby49 min
May 12, 10:04 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage56 min
May 12, 10:50 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Washington40 min
May 13, 2:04 PM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington41 min
May 13, 2:39 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington51 min
May 13, 3:05 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois20 min
May 13, 4:23 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve23 min
May 13, 4:26 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Callaway4 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.